Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 265, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 1, 2013, 4:31 PM EDT for Catoosa County, Murray County, Whitfield County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 4:31 PM EDT (20:31 UTC)
- Expired
- Sep 1, 2013, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Catoosa County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366
WUUS52 KFFC 012031
SVRFFC
GAC047-213-313-012115-
/O.NEW.KFFC.SV.W.0265.130901T2031Z-130901T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATOOSA COUNTY IN NORTHWEST GEORGIA
MURRAY COUNTY IN NORTHWEST GEORGIA
WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 515 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. HEAVY RAIN MAY ALSO
PRODUCE LOCALIZED FLOODING THIS STORM WAS LOCATED NEAR TUNNEL
HILL...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VARNELL...COHUTTA...DALTON...CHATSWORTH AND ETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3486 8462 3484 8459 3482 8459 3478 8464
3477 8463 3470 8466 3475 8516 3477 8515
3478 8520 3498 8520 3499 8462
TIME...MOT...LOC 2031Z 274DEG 20KT 3485 8504
$$1 follow-up statement
038
WWUS52 KFFC 012040
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT SUN SEP 1 2013
GAC047-213-313-012115-
/O.CON.KFFC.SV.W.0265.000000T0000Z-130901T2115Z/
WHITFIELD GA-MURRAY GA-CATOOSA GA-
440 PM EDT SUN SEP 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN CATOOSA...NORTHERN MURRAY AND NORTHERN WHITFIELD
COUNTIES...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR TUNNEL HILL...MOVING EAST AT
25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALTON...DAWNVILLE...BEAVERDALE...SUMAC...GREGORY...CHATSWORTH...
ETON...CISCO...CRANDALL...FORT MOUNTAIN STATE PARK AND CONASAUGA
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3486 8462 3484 8459 3482 8459 3478 8464
3475 8464 3474 8465 3470 8466 3475 8514
3477 8515 3494 8509 3499 8462
TIME...MOT...LOC 2041Z 274DEG 20KT 3485 8497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:39 PM EDT, 52 minutes earlier.
Area forecast discussion, Sep 1, 3:39 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT SUN SEP 1 2013 .SHORT TERM /TONIGHT THROUGH MONDAY/... UPPER TROUGH DEEPENS OVER THE GREAT LAKES THROUGH TOMORROW. SEVERAL RIPPLES NOTED IN THE UPPER LEVEL FLOW TODAY ENHANCING CONVECTION. SHORT TERM HIRES MODELS NOT HANDLING CURRENT CONVECTION WELL. GOOD MOISTURE...AND INSTABILITY NOTED ACROSS THE FORECAST AREA...CAPES APPROACHING 2000...AS AN OUT FLOW BOUNDARY FROM THIS MORNINGS CONVECTION ACROSS NORTH GA...AIDED IN THE DEVELOPMENT OF A LINE OF SHOWERS AND THUNDERSTORMS FROM CARROLLTON TO ATLANTA TO ATHENS. THIS LINE WILL SAG SLOWLY SOUTHWARD THROUGH THIS EVENING. HRRR HINTING AT ANOTHER LINE DEVELOPING OVER EASTER AL JUST BEFORE SUNSET IMPACTING PORTIONS OF WEST AND CENTRAL GA THROUGH LATE EVENING...WITH THE AREA ALREADY WORKED OVER AM NOT BITING ON THIS SOLUTION AT THIS TIME. WILL CONTINUE TO SHOW CONVECTION SHIFTING TO THE SOUTH SIDE OF ATL TO AHN AFTER 4-5PM AND IMPACTING CSG-MCN BETWEEN 6-9 PM. MODELS SHOWING MOISTURE AND INSTABILITY LINGERING OVERNIGHT...AND ISOLATED STORMS WILL CONTINUE TO BE POSSIBLE. ECMWF/GFS/NAM ALL SHOWING MCS POSSIBLE BY 12Z MONDAY NOW AND HAVE CONTINUED CHANCE POPS ACROSS NORTH GEORGIA TO ACCOUNT FOR THE FEATURE. WEAK SURFACE FRONT CONTINUES TO APPROACH NORTH GEORGIA TOMORROW AND WITH GOOD MOISTURE AND INCREASING INSTABILITY ONCE AGAIN EXPECT SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE AREA ON MONDAY. CONTINUED TO USE A BIAS CORRECTED BLEND OF GUIDANCE TEMPERATURES ACROSS THE AREA THROUGH THE SHORT TERM PERIODS...ALTHOUGH MAX TEMPERATURES MONDAY WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF LOW LEVEL CLOUDS THAT ARE ABLE TO DEVELOP IN RAIN SOAKED AREAS TONIGHT. ATWELL .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... ONLY MINOR TWEAKS MADE TO THE EXTENDED. DID RAISE TEMPERATURES FOR SATURDAY/SUNDAY A DEGREE OR SO BUT STILL LOOKING LIKE THE COOLEST DAYS OF EXTENDED PERIOD. PREV DISCUSSION... /ISSUED 324 AM EDT SUN SEP 1 2013/ LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE EXTENDED BEGINS WITH AN UPPER LOW OVER SOUTHERN ONTARIO... TROUGHING DOWN THE EASTERN THIRD OF THE U.S...WITH THE ASSOCIATED COLD FRONT PUSHING THROUGH THE SOUTHEAST. PRECIP CHANCES CONTINUE ACROSS THE STATE MONDAY NIGHT BUT AS THE FRONT PUSHES TOWARD THE COAST TUESDAY AND TUESDAY NIGHT...DRIER AIR FILTERS IN BEHIND IT AND PUSHES PRECIP CHANCES INTO CENTRAL AND SOUTH GEORGIA. DRIEST DAY LOOKS TO BE WEDNESDAY AS THE TROUGH AXIS SHIFTS EAST OFF THE COAST AND HIGH PRESSURE DOMINATES MOST OF THE STATE. HOWEVER...ON THURSDAY ANOTHER SHORTWAVE ROUNDS THE BASE OF THE TROUGH AND LOOKS TO PROVIDE ENOUGH LIFT THAT WHEN COMBINED WITH OROGRAPHIC LIFTING IS ENOUGH TO WARRANT SLIGHT TO LOW CHANCE POPS IN THE NORTHEAST MOUNTAINS. ECMWF IS A LITTLE STRONGER WITH THIS SHORTWAVE INITIALLY BUT BOTH MODELS IN REASONABLE AGREEMENT WITH THIS FEATURE ON FRIDAY. AS WE PUSH INTO THE WEEKEND...THE GFS IS DEFINITELY THE WETTER OF THE TWO MODELS SO COMPROMISED ON THIS UNCERTAINTY BY PAINTING GENERALLY SLIGHT CHANCE POPS ACROSS THE AREA ON SATURDAY. AS FOR TEMPS...TUESDAY WILL CONTINUE THE TREND OF ABOVE-NORMAL TEMPS...AND EVEN WITH THE FRONTAL PASSAGE TEMPS WILL ONLY DROP A COUPLE OF DEGREES BUT SHOULD BE NEAR SEASONAL NORMALS. THE MORE NOTICEABLE CHANGE WILL BE IN OVERNIGHT LOWS...LIKELY DROPPING AT LEAST 5 DEGREES BETWEEN MONDAY NIGHT AND WEDNESDAY NIGHT. SATURDAY IS A BIT FAR OUT THERE BUT WITH THE INFLUENCE OF THE STRONG SHORTWAVE /INCREASED CLOUDINESS/...RIGHT NOW THAT LOOKS TO BE THE COOLEST DAY OF THE PERIOD. TDP PREV DISCUSSION... /ISSUED 203 PM EDT SUN SEP 1 2013/ AVIATION... 18Z UPDATE... LINE OF CONVECTION DEVELOPING OVER THE ATL TO AHN TAF SITES WILL SLOWLY SINK TO THE SOUTH THROUGH THIS EVENING. ANTICIPATE STORMS WILL BE SOUTH OF ATL AFTER 20Z AND IMPACT CSG/MCN 20-24Z. VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION WITH MVFR AND WIND GUSTS TO NEAR 30KTS EXPECTED. LOW CLOUDS WILL DEVELOP TOWARD MORNING AIDED BY THE SATURATED GROUND WITH IFR/LOW MVFR CIGS EXPECTED AT THIS TIME. WEST WINDS WILL PREVAIL THROUGH THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE IN WINDS...VISIBILITY. MEDIUM CONFIDENCE IN CIGS OVERNIGHT...CONVECTIVE TIMING. ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 90 72 90 / 40 30 30 30 ATLANTA 73 90 74 90 / 40 40 30 30 BLAIRSVILLE 66 84 68 84 / 30 50 30 20 CARTERSVILLE 71 89 71 90 / 40 40 40 20 COLUMBUS 75 93 74 90 / 50 40 30 30 GAINESVILLE 69 88 73 89 / 40 40 30 20 MACON 71 91 72 91 / 50 40 40 30 ROME 70 90 72 90 / 40 50 40 20 PEACHTREE CITY 69 90 71 89 / 40 40 30 30 VIDALIA 74 93 74 90 / 40 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....30 AVIATION...ATWELL
Hazardous weather outlook, Sep 1, 11:55 AM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT SUN SEP 1 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1155 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT...WITH THE GREATEST COVERAGE EXPECTED IN NORTH GEORGIA. THE COMBINATION OF INCOMING REMNANTS OF A CONVECTIVE SYSTEM MOVING SOUTH OUT OF TENNESSEE AND A WEAK DISTURBANCE PUSHING INTO NORTH GEORGIA THIS AFTERNOON...IN CONCERT WITH ENHANCED MOISTURE AND INSTABILITY WILL ALLOW FOR STORM DEVELOPMENT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. TRAINING CELLS MAY RESULT IN LOCALIZED FLASH FLOODING THREATS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY...PARTICULARLY EACH AFTERNOON AND EVENING. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...THE POTENTIAL FOR STRONG STORMS WILL EXIST. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. BY WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS PORTIONS OF CENTRAL GEORGIA. THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE AREA FRIDAY INTO SATURDAY AS ANOTHER UPPER DISTURBANCE PUSHES TOWARD THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 1, 3:02 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SUN SEP 1 2013
GAZ041>044-053-054-011945-
302 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CARROLL...COWETA...DOUGLAS...FAYETTE...HARALSON AND FULTON
COUNTIES UNTIL 345 PM EDT...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SWEETWATER CREEK STATE PARK TO 5 MILES
SOUTH OF TALLAPOOSA...MOVING SOUTH AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CARROLL...COWETA...DOUGLAS...FAYETTE...HARALSON AND FULTON
COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SWEETWATER CREEK STATE PARK...WINSTON...
DOUGLASVILLE...LITHIA SPRINGS...LAKE VAL-DO-MAR...VILLA RICA...
TEMPLE...BREMEN...WACO...TALLAPOOSA...CHAPEL HILL...BOWDON
JUNCTION...BILL ARP...ABILENE AND TREASURE LAKE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3378 8491 3377 8482 3379 8473 3380 8472
3380 8463 3375 8457 3343 8450 3340 8488
3346 8531 3375 8537
TIME...MOT...LOC 1903Z 355DEG 9KT 3372 8464 3369 8489
3366 8530Special weather statement, Sep 1, 3:32 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 332 PM EDT SUN SEP 1 2013 GAZ002>004-012015- 332 PM EDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 415 PM EDT... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOOKOUT MOUNTAIN...MOVING EAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR GRAYSVILLE. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...CHICKAMAUGA...FAIRVIEW...FORT OGLETHORPE...LAKEVIEW...BLUE SPRING...BOYNTON...INDIAN SPRINGS... GRAYSVILLE...RINGGOLD...TUNNEL HILL...SALEM AND VARNELL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3482 8497 3487 8544 3499 8536 3499 8496 TIME...MOT...LOC 1932Z 271DEG 21KT 3496 8531
Special weather statement, Sep 1, 3:40 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SUN SEP 1 2013
GAZ048-057>059-012030-
340 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN NEWTON...BUTTS...HENRY AND JASPER COUNTIES UNTIL 430 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKY PLAINS TO OLA...MOVING SOUTHEAST AT
15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS NEWTON...BUTTS...HENRY AND JASPER COUNTIES THROUGH 430 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCKY PLAINS...
BLACKSVILLE...OLA...LOCUST GROVE...FINCHERVILLE...JENKINSBURG...NORTH
ALCOVY...STEWART...WORTHVILLE...JACKSON...EUDORA...STARK...TURTLE
COVE...INDIAN SPRINGS STATE PARK AND FLOVILLA. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3339 8354 3332 8375 3322 8391 3339 8422
3348 8409 3356 8388
TIME...MOT...LOC 1940Z 300DEG 15KT 3348 8388 3343 8399
3339 8406Special weather statement, Sep 1, 3:46 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT SUN SEP 1 2013
GAZ042-052-012030-
346 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 430 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JOHN TANNER STATE PARK TO 12 MILES WEST OF
EPHESUS...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CARROLL AND HEARD COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE BOWDON JUNCTION...JOHN TANNER
STATE PARK...BOWDON...MOUNT ZION...CARROLLTON...BLACKJACK MOUNTAIN...
BLACKJACK MOUNTAIN...EPHESUS...TYUS...CLEM...ROOSTERVILLE...
ROOPVILLE...LOWELL...FROLONA AND CENTRALHATCHEE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3369 8518 3369 8516 3346 8494 3344 8496
3346 8498 3344 8499 3343 8501 3339 8500
3319 8522 3317 8525 3356 8532
TIME...MOT...LOC 1946Z 333DEG 16KT 3355 8519 3340 8535
3335 8544Special weather statement, Sep 1, 4:09 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SUN SEP 1 2013
GAZ053-054-056-067-012100-
409 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN SPALDING...MERIWETHER...COWETA AND FAYETTE COUNTIES UNTIL 500 PM
EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STARRS MILL TO SAINT MARKS...MOVING
SOUTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS SPALDING...MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH
500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SAINT
MARKS...LUTHERSVILLE...LONE OAK...PEACHTREE CITY...TURIN...
SHARPSBURG...SENOIA...ROCKY MOUNT...STARRS MILL...HARALSON...
WOOLSEY...WOOSTER...BROOKS...LAKE HORTON AND ALVATON. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3323 8480 3346 8456 3330 8428 3320 8439
3321 8440 3321 8445 3317 8451 3313 8451
3310 8453 3308 8452 3299 8470 3308 8486
3320 8487
TIME...MOT...LOC 2009Z 303DEG 9KT 3334 8454 3318 8471
3314 8479Special weather statement, Sep 1, 4:15 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT SUN SEP 1 2013 GAZ002>005-012100- 415 PM EDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAINFALL...PEA SIZED HAIL AND 40 MPH WINDS IN WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES UNTIL 500 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TUNNEL HILL...MOVING EAST AT 15 MPH. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES...INCLUDING AREAS AROUND SALEM...ROCKY FACE...TUNNEL HILL...WOOD STATION...BLUE SPRING...BEAUMONT...RINGGOLD...BOYNTON...INDIAN SPRINGS...GRAYSVILLE...FORT OGLETHORPE...LAKEVIEW...ROCK SPRING...VARNELL AND DALTON. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. && LAT...LON 3499 8464 3470 8470 3480 8530 3499 8526 TIME...MOT...LOC 2014Z 274DEG 14KT 3489 8503
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 9:09 PM EDT | Special Weather Statement | FFC | Murray | 51 min |
| Aug 31, 9:58 PM EDT | Flash Flood Warning | FFC | Murray | 6 hr |
| Aug 31, 10:03 PM EDT | Special Weather Statement | FFC | Towns | 57 min |
| Sep 1, 5:50 AM EDT | Special Weather Statement | FFC | Gilmer, Murray, Pickens | 40 min |
| Sep 1, 6:37 AM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 38 min |
| Sep 1, 7:42 AM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Sep 1, 12:20 PM EDT | Special Weather Statement | FFC | Gordon, Pickens | 40 min |
| Sep 1, 12:50 PM EDT | Special Weather Statement | FFC | Fulton, Gwinnett | 40 min |
| Sep 1, 12:59 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 46 min |
| Sep 1, 1:06 PM EDT | Special Weather Statement | FFC | Bartow, Polk | 39 min |
| Sep 1, 1:33 PM EDT | Special Weather Statement | FFC | DeKalb, Douglas, Fulton, Gwinnett, Walton | 42 min |
| Sep 1, 1:38 PM EDT | Special Weather Statement | FFC | Haralson, Paulding, Polk | 52 min |
| Sep 1, 1:49 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Paulding | 41 min |
| Sep 1, 1:54 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 36 min |
| Sep 1, 2:31 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Haralson | 29 min |
| Sep 1, 2:34 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Fulton | 41 min |
| Sep 1, 2:52 PM EDT | Special Weather Statement | FFC | Clayton, Henry, Newton, Rockdale | 23 min |
| Sep 1, 3:02 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 43 min |
| Sep 1, 3:32 PM EDT | Special Weather Statement | FFC | Catoosa | 43 min |
| Sep 1, 3:40 PM EDT | Special Weather Statement | FFC | Butts | 50 min |
| Sep 1, 3:46 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 44 min |
| Sep 1, 4:09 PM EDT | Special Weather Statement | FFC | Fayette, Meriwether | 51 min |
| Sep 1, 4:15 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 45 min |
| Sep 1, 5:07 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 23 min |
| Sep 1, 5:13 PM EDT | Special Weather Statement | FFC | Upson | 47 min |
| Sep 1, 5:16 PM EDT | Special Weather Statement | FFC | Gordon | 44 min |
| Sep 1, 5:50 PM EDT | Special Weather Statement | FFC | Bibb | 40 min |
| Sep 1, 6:12 PM EDT | Special Weather Statement | FFC | Muscogee | 48 min |
| Sep 1, 6:31 PM EDT | Special Weather Statement | FFC | Crawford, Macon, Taylor | 44 min |
| Sep 1, 7:02 PM EDT | Special Weather Statement | FFC | Glascock | 28 min |
| Sep 1, 7:28 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.